Kentucky, 2007

Damaging Wind in Kentucky, June 25, 2007

June 25, 2007 · NWS ILN · 1 event in 1 county or zone

Isolated strong to severe thunderstorms developed during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Isolated strong to severe thunderstorms developed during the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 25, 2:16 PM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 25, 2:16 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
316 PM EDT MON JUN 25 2007

.SYNOPSIS...
A PERSISTENT BUT WEAKENING MID LEVEL LOW PRESSURE SYSTEM WILL SLOWLY
TRACK TO THE WEST AND NORTH BEFORE GETTING CAUGHT UP IN WESTERLY
FLOW WEDNESDAY AFTERNOON. A COLD FRONT WILL THEN APPROACH THE OHIO
VALLEY WEDNESDAY NIGHT AND WRING OUT SOME MORE WIDESPREAD SHOWER
ACTIVITY ON THURSDAY. HIGH PRESSURE WILL THEN DOMINATE THE WEATHER
FOR THE END OF THE WEEK WITH CLEAR...COOL...AND DRY CONDITIONS
EXPECTED.

FRANKS
&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
LOW PRESSURE IN THE MID LEVELS OF THE ATMOSPHERE WILL WEAKEN THIS
EVENING...AND LEFTOVER SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED
TO DROP OFF RELATIVELY QUICKLY TONIGHT. THIS WILL HELP SKY COVER TO
DIMINISH SOME BUT AVAILABLE LLVL MOISTURE AND THE LINGERING PRESENCE
OF A LARGE AREA OF WEAK UPWARD MOTION WILL STILL HAVE MORE CLOUDS
THAN NOT THIS EVENING.

FRANKS
&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH TUESDAY NIGHT/...
STATUS QUO IS EXPECTED AS THE WEAK MID LEVEL LOW CONTINUES TO MOVE
NORTH AND WEST. LLVL MOISTURE WILL CONTINUE TO BE ADVECTED IN ON
SOUTHERLY WINDS. SKY COVER SHOULD BE ON THE HIGHER SIDE. TEMPS WILL
MODIFY SLIGHTLY BUT NOT REACH THE MID 90S AS THE MAV GUIDANCE
SUGGESTS. IF ANY TEMPS GET QUITE THAT WARM IT WILL LIKELY BE
TRIGGERING CONVECTION THAT SHOULD COOL THINGS OFF. THICKNESSES FROM
THE GFS WOULD ONLY SUPPORT READINGS AROUND 90...AM TRENDING CLOSER
TO FWC GUIDANCE. TOMORROW NIGHT LOWS ARE TONIGHTS VALUES PLUS 2
DEG.

FRANKS
&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WRN EDGE OF BERMUDA HIGH WILL KEEP FA IN A VERY WARM BUT MARGINALLY
UNSTABLE AIRMASS ON WEDNESDAY. BEST CHC OF PCPN WILL BE IN THE NW
WHERE WEAK H5 VORTS MAY PROVIDE SOME LIFT...HOWEVER CANT RULE OUT AN
ISOLATED TSTM IN THE SE.

MODELS ARE IN GOOD AGREEMENT ON MAIN FEATURE OF THE PERIOD...WHICH
IS A CDFNT DROPPING S THRU THE LAKES THEN THE OHIO VLY THU INTO THU
NGT. INCREASED POPS TO LIKELY AHEAD OF FRONT AS BOUNDARY LAYER
FORCING BECOMES MORE SUPPORTIVE. 12Z MODELS ARE A LITTLE SLOWER ON
FRI WITH THE FRONT AS A SFC WAVE HANGS THE FRONT UP IN THE S. KEPT
CHC POPS FOR FRI IN THE S.

A STRONG CANADIAN HIGH PRESSURE WILL BUILD INTO THE ENTIRE REGION
FRIDAY NIGHT AND SHOULD CONTROL OUR WEATHER THROUGH THE END OF THE
PERIOD.

WENT A COUPLE OF DEGREES COOLER THAN THE MAV GUIDANCE FOR HIGHS ON
WED...CLOSER TO THE ENSEMBLE MEANS/FWC.  FOLLOWED HPC TEMPS THE REST
OF THE WAY.

SITES
&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SCATTERED/ISOLATED SHOWERS/STORMS ASSOCIATED WITH ANOTHER H5
DISTURBANCE WERE PUSHING NORTHEAST ACROSS THE REGION THIS
AFTERNOON. INSTABILITY HAS PICKED UP THIS AFTERNOON...WITH
500-1000 J/KG GENERALLY. TS COVERAGE IS NOT IMPRESSIVE...BUT HAVE
ADDED VCTS TO KLUK AND KCVG THROUGH 00Z...AND VCSH WITH CB
ELSEWHERE THIS AFTERNOON AND EVENING THROUGH 00Z.

SKIES WILL LIKELY SCT OUT AFTER 00Z. WILL CONTINUE WITH MVFR/IFR
VISIBILITIES AT KLUK. BR MAY AFFECT THE OTHER TERMINALS DEPENDING
ON RAINFALL DISTRIBUTION. LIGHT SE/S WINDS WILL TURN S/SW AFTER 12Z.

OUTLOOK...SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY...THURSDAY
AND FRIDAY.
&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 25, 3:40 AM EST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
440 AM EDT MON JUN 25 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-260845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
440 AM EDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Cincinnati radar (KILN), 93 km away, was scanning. The volume nearest the first event began at 20:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Mason

When
June 25, 3:50 PM EST to 3:54 PM EST
Where
Mason County, 6 mi SE of Maysville
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.589, -83.671

A few trees and power lines were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36279.